MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY CORE SOFTWARE; CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Catalog Number 07154003001
Medical Device Problem Codes Application Program Problem (2880); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other text: na.
 
Event or Problem Description
The initial reporter stated there was an issue with the cobas infinity software.Results flagged for hemolysis were released outside of the laboratory, but should have been held in the cobas infinity software.The reporter stated the issue occurred with six patient samples.An example for one patient sample was provided.A hemolytic patient sample was tested for troponin t on an analyzer and the result was 0.004 ng/ml.The result from the analyzer indicated the sample was hemolytic.When the result was received by the cobas infinity software, it converted the troponin t value to < 0.010 and released this value outside of the laboratory before completion of the rule engine that designates the sample as hemolyzed.The cobas infinity software should have blocked the result from being released and sent a flag of "guh" to the customer's host system, which indicates "no result - hemolytic sample".The reporter indicated the rule in the cobas infinity software was working correctly, but not executed in a timely manner, allowing the result to be released to the customer's host system before the hemolysis flagging could trigger.
 
Additional Manufacturer Narrative
The investigation has confirmed there is a software issue with the cobas infinity.It was determined the issue to be caused by a timing issue.The automatic validation is faster than the calculation of the result status indicating the sample is hemolyzed, which would have prevented the automatic validation of the result.The timing issue will only arise if the following circumstances concur: the customer is using automatic validation, with criteria defined to block results with alarms.The automatic validation process execution is faster than the alarm calculation process.

Brand Name
COBAS INFINITY CORE SOFTWARE
Common Device Name
CALCULATOR/DATA PROCESSING MODULE, FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key12166518
Report Number1823260-2021-02023
Device Sequence Number3801234
Product Code JQP
UDI-Device Identifier04015630936007
UDI-Public04015630936007
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07154003001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1